Phenytoin-induced severe cutaneous drug reactions: Suspected interactions with corticosteroids and H2-blockers

Arnon D. Cohen, Eli Reichental, Sima Halevy

    Research output: Contribution to journalArticlepeer-review

    9 Scopus citations

    Abstract

    Cutaneous drug reactions are attributed usually to one culprit drug, however, some CDRs1 may be associated with drug interactions. To present a case series of four patients with phenytoin-induced severe CDRs, including toxic epidermal necrolysis (2 patients), exanthematous eruption (1 patient) and hypersensitivity syndrome (1 patient). In all patients the reactions appeared following the combined intake of phenytoin, corticosteroids and H2-blockers. Our case series may imply the role of drug interactions between phenytoin, corticosteroids and H2-blockers in the induction of severe CDRs.

    Original languageEnglish
    Pages (from-to)95-97
    Number of pages3
    JournalIsrael Medical Association Journal
    Volume1
    Issue number2
    StatePublished - 1 Dec 1999

    Keywords

    • Brain neoplasms
    • Corticosteroids
    • Cutaneous drug reactions
    • H-blockers
    • Hypersensitivity syndrome
    • Phenytoin
    • Toxic epidermal necrolysis

    ASJC Scopus subject areas

    • Medicine (all)

    Fingerprint

    Dive into the research topics of 'Phenytoin-induced severe cutaneous drug reactions: Suspected interactions with corticosteroids and H2-blockers'. Together they form a unique fingerprint.

    Cite this